Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 119, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 28, 2007, 4:42 PM CDT for Karnes County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2007, 4:42 PM CDT (21:42 UTC)
- Expired
- Apr 28, 2007, 5:45 PM CDT
- In force
- 63 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Karnes County, TX
The radar
The Austin/San Antonio radar (KEWX), 112 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1156 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 282142 SVREWX TXC255-282245- /O.NEW.KEWX.SV.W.0119.070428T2142Z-070428T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 442 PM CDT SAT APR 28 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KARNES COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITY OF KARNES CITY... * UNTIL 545 PM CDT * AT 440 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 18 MILES SOUTH OF KARNES CITY...OR ABOUT 15 MILES SOUTHWEST OF KENEDY...AND MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... 7 MILES WEST OF KARNES CITY BY 545 PM CDT... LAT...LON 2855 9808 2857 9788 2892 9788 2889 9815 $$
6 follow-up statements
000 WWUS54 KEWX 282150 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 450 PM CDT SAT APR 28 2007 TXC255-282245- /O.CON.KEWX.SV.W.0119.000000T0000Z-070428T2245Z/ KARNES TX- 450 PM CDT SAT APR 28 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR KARNES COUNTY... AT 448 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15 MILES SOUTH OF KARNES CITY...OR ABOUT 12 MILES SOUTHWEST OF KENEDY...MOVING NORTH AT 15 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 2855 9808 2857 9788 2892 9788 2889 9815 $$
000 WWUS54 KEWX 282158 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 458 PM CDT SAT APR 28 2007 TXC255-282245- /O.CON.KEWX.SV.W.0119.000000T0000Z-070428T2245Z/ KARNES TX- 458 PM CDT SAT APR 28 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR KARNES COUNTY... AT 457 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTHWEST OF KARNES CITY...OR ABOUT 11 MILES SOUTHWEST OF KENEDY...MOVING NORTH AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE... 7 MILES WEST OF KARNES CITY BY 540 PM CDT... LAT...LON 2855 9808 2857 9788 2892 9788 2889 9815 $$
000 WWUS54 KEWX 282208 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 507 PM CDT SAT APR 28 2007 TXC255-282245- /O.CON.KEWX.SV.W.0119.000000T0000Z-070428T2245Z/ KARNES TX- 507 PM CDT SAT APR 28 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR KARNES COUNTY... AT 505 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF KARNES CITY...OR ABOUT 11 MILES SOUTHWEST OF KENEDY...MOVING NORTH AT 10 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS THUNDERSTORM WILL ALSO CAUSE LOCALIZED FLOODING OF POORLY DRAINED AREAS. LAT...LON 2855 9808 2857 9788 2892 9788 2889 9815 $$
000 WWUS54 KEWX 282217 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 516 PM CDT SAT APR 28 2007 TXC255-282245- /O.CON.KEWX.SV.W.0119.000000T0000Z-070428T2245Z/ KARNES TX- 516 PM CDT SAT APR 28 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR KARNES COUNTY... AT 514 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF KARNES CITY...OR ABOUT 10 MILES WEST OF KENEDY...MOVING NORTH AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE... 6 MILES WEST OF KARNES CITY BY 545 PM CDT... THE STORM HAS SHOWN SIGNS OF WEAKENING OVER THE LAST 10 TO 15 MINUTES. HEAVY RAINFALL AND LOCALIZED FLOODING WILL ALSO ACCOMPANY THIS STORM. LAT...LON 2855 9808 2857 9788 2892 9788 2889 9815 $$
000 WWUS54 KEWX 282233 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 531 PM CDT SAT APR 28 2007 TXC255-282245- /O.CON.KEWX.SV.W.0119.000000T0000Z-070428T2245Z/ KARNES TX- 531 PM CDT SAT APR 28 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR KARNES COUNTY... AT 526 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF KARNES CITY...MOVING NORTH AT 15 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS THUNDERSTORM CONTINUES TO WEAKEN...HOWEVER LOCALLY HEAVY RAINFALL WILL CAUSE BRIEF FLOODING OF POORLY DRAINED AREAS. LAT...LON 2855 9808 2857 9788 2892 9788 2889 9815 $$
000 WWUS54 KEWX 282240 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 539 PM CDT SAT APR 28 2007 TXC255-282249- /O.EXP.KEWX.SV.W.0119.000000T0000Z-070428T2245Z/ KARNES TX- 539 PM CDT SAT APR 28 2007 ...THE SEVERE THUNDERSTORM WARNING FOR KARNES COUNTY EXPIRES AT 545 PM CDT... THE THUNDERSTORM THAT PROMPTED THE ISSUANCE OF THE WARNING HAS WEAKEN. THE WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 2855 9808 2857 9788 2892 9788 2889 9815 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 3:38 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Apr 28, 3:38 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 338 PM CDT SAT APR 28 2007 .DISCUSSION... THE WEATHER PATTERN LOOKING OUT OVER THE NEXT 1 TO 2 WEEKS CONTINUES TO LOOK WET...AS A SERIES OF WEATHER SYSTEMS IS FORECAST TO TRACK ACROSS THE AREA OR CLOSE ENOUGH TO THE NORTH TO BRING A GOOD CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS. SHOWERS THAT FORMED OVER THE COASTAL PLAINS THIS AFTERNOON MAY MOVE NORTH TO THE SOUTHERN PART OF SOUTH CENTRAL TEXAS FOR THE LATE AFTERNOON AND EARLY EVENING. ON SUNDAY TO THE EARLY PART OF NEXT WEEK...WILL CONTINUE WITH INCREASING RAIN CHANCES LATE SUNDAY AND SUNDAY NIGHT TO MONDAY...AS THE LOW TO THE WEST SLOWLY LIFTS OUT TO THE NORTHEAST. SOME OF THE RAIN SUNDAY NIGHT TO MONDAY MORNING COULD BECOME HEAVY AT TIMES...IF SHOWERS DEVELOP INTO MESO SCALE HEAVY RAIN SYSTEMS. FORECASTS TAKE THE 500 HPA LOW NORTH OF AREA MONDAY NIGHT AND TUESDAY...AND SHOW FINAL WAVE OF POTENTIAL RAIN MAKING PROCESSES WITH WEAK 700 TO 300 HPA TROF OVER AREA TUESDAY MORNING. AS THE LOW LIFTS MORE TO THE NORTHEAST...RAIN CHANCES MAY SLOWLY DECREASE FROM THE WEST TUESDAY AFTERNOON AND EVENING. FOR WEDNESDAY...FORECASTS SHOW SHORT LIVED AND FRAGILE RIDGE ALOFT OVER THE AREA. SHOWED SLIGHT CHANCE OF SHOWERS OVER THE SE PART OF THE AREA WEDNESDAY...WHERE SOME RAIN MAY FORM. IN WAKE OF THE SHORT LIVED RIDGE ALOFT...ANOTHER WEATHER SYSTEM COMES IN FROM THE WEST ON THURSDAY...BRINGING A CHANCE OF SHOWERS TO SOUTH CENTRAL TEXAS AGAIN FOR LATE WED NIGHT AND THURSDAY TO THURSDAY NIGHT. AS THIS FASTER PACED SYSTEM MOVES OFF TO THE EAST FRIDAY...DECREASING RAIN CHANCES SHOW UP AGAIN. SOMETIME NEXT WEEKEND INCREASING MOISTURE IS FORECAST...IN ADVANCE OF A BIGGER SCALE SPRING STORM SYSTEM THAT COULD SET UP A RAINY PATTERN WITH SHOWERS AND THUNDERSTORMS SOMEWHERE IN A WINDOW FROM MAY 6TH OR 7TH TO MAY 9TH. && .CLIMATE... THROUGH APRIL 27TH...THE AVERAGE APRIL TEMPERATURE WAS COOLER THAN THE AVERAGE FOR THE ENTIRE MONTH OF MARCH...SOMETHING THAT DOES NOT HAPPEN VERY OFTEN. THRU THE 27TH...APRIL 2007 WAS THE 3RD COOLEST AT SAN ANTONIO...THE 8TH COOLEST AT DEL RIO...THE COOLEST AT AUSTIN BERGSTROM...AND THE 13TH COOLEST AT AUSTIN MABRY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 64 84 65 77 67 / 10 20 30 60 60 AUSTIN BERGSTROM INTL AIRPORT 62 83 63 77 67 / 10 20 30 60 60 DEL RIO INTL AIRPORT 68 82 68 84 68 / 20 50 70 50 30 SAN ANTONIO INTL AIRPORT 67 82 66 78 67 / 20 20 40 60 60 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 08/25
Hazardous weather outlook, Apr 28, 6:02 AM CDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 602 AM CDT SAT APR 28 2007 TXZ171>173-183>194-202>209-217>225-228-291115- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 602 AM CDT SAT APR 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN UPPER LEVEL DISTURBANCE WILL APPROACH SOUTH TEXAS SUNDAY... DEVELOPING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS SUNDAY NIGHT. THE STORMS WILL CONTINUE THROUGH MONDAY AND MONDAY NIGHT INTO TUESDAY BEFORE DIMINISHING AND BECOMING ONLY ISOLATED STORMS TUESDAY NIGHT THROUGH WEDNESDAY. HEAVY RAINFALL IS POSSIBLE IN THE STORMS ALONG WITH FLASH FLOODING FROM SUNDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME.
In the hours before
Special weather statement, Apr 28, 3:40 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 340 PM CDT SAT APR 28 2007 TXZ171>173-183>194-202>209-217>225-228-290430- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 340 PM CDT SAT APR 28 2007 SHOWERS AND THUNDERSTORMS EXPECTED IN THE NEXT FEW DAYS ANOTHER SPRING STORM SYSTEM WILL MOVE SLOWLY FROM WEST TEXAS LATE SUNDAY AND SUNDAY NIGHT TO SOUTH CENTRAL TEXAS ON MONDAY AND THEN DRIFT SLOWLY NORTHEAST OF THE AREA TUESDAY. THIS LATE APRIL TO EARLY MAY PATTERN WILL SET UP A GOOD CHANCE FOR RAIN AGAIN WITH SHOWERS AND THUNDERSTORMS SUNDAY NIGHT TO MONDAY AND MONDAY NIGHT. THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE TUESDAY MORNING...THEN RAIN CHANCES WILL BEGIN TO SLOWLY DECREASE FROM THE WEST TUESDAY AFTERNOON. HEAVY RAIN IS POSSIBLE IN THE STORMS...ALONG WITH FLASH FLOODING. SOME OF THE THUNDERSTORMS THAT DEVELOP COULD BECOME SEVERE...WITH HAIL...DAMAGING WINDS AND EVEN ISOLATED TORNADOES. IF EXCESSIVE RAINFALL BECOME WIDESPREAD...THEN A FLASH FLOOD WATCH MAY BE REQUIRED. ANOTHER SPRING STORM SYSTEM MAY MOVE ACROSS THE AREA ON THURSDAY OF NEXT WEEK...BRINGING A CHANCE FOR SHOWERS OR THUNDERSTORMS THURSDAY. FORECASTS SHOW YET ANOTHER SPRING STORM SYSTEM COULD AFFECT THE AREA LATE NEXT WEEKEND TO THE EARLY PART OF THE FOLLOWING WEEK...WITH SHOWERS AND THUNDERSTORMS POSSIBLE. THE EVOLUTION OF THESE WEATHER EVENTS AS THEY UNFOLD IN THE NEXT 10 TO 12 DAYS WILL CONTINUE TO BE MONITORED FOR UPDATES. GO TO WWW.SRH.NOAA.GOV/EWX FOR THE LATEST INFORMATION... FORECASTS AND WARNINGS.
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.